MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0410
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter phone: (b)(6).The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30651727 number, and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report number is 3008114965-2022-00768.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
It was reported that during a stent-assisted coil embolization procedure to treat a posterior communicating artery (pca) aneurysm that was compressing cranial nerves resulting in patient inability to open the eyes normally, the physician started filling the aneurysm with an orbit galaxy xtrasoft cmplx xtrasoft coil 4x10 (catalog 640cx0410/lot 30656413) and felt some resistance.At this moment, it was found that the coil was prematurely detached and was in an unraveled/stretched status.The physician immediately pulled back the coil slightly and used a stent retriever (heartcare) to remove the coil completely.The physician continued the procedure by using another orbit galaxy xtrasoft cmplx xtrasoft coil 4x10 (catalog 640cx0410/lot 30651727) but this coil was also found to be unraveled/stretched during placement.It was stated that the physician secured this coil between the stent and the vessel wall with a stent (unknown device details) and then completed the surgery.The procedure was prolonged for about 40 minutes and the patient was stable.Procedural images were returned for analysis and are currently pending review by sr.Medical affairs director.No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g4, g6, h2, h6, and h10.Complaint conclusion: it was reported that during a stent-assisted coil embolization procedure to treat a posterior communicating artery (pca) aneurysm that was compressing cranial nerves resulting in the patient inability to open the eyes normally, the physician started filling the aneurysm with an orbit galaxy xtrasoft cmplx xtrasoft coil 4x10 (catalog 640cx0410/lot 30656413) and felt some resistance.At this moment, it was found that the coil was prematurely detached and was in an unraveled/stretched status.The physician immediately pulled back the coil slightly and used a stent retriever (heartcare) to remove the coil completely.The physician continued the procedure by using another orbit galaxy xtrasoft cmplx xtrasoft coil 4x10 (catalog 640cx0410/lot 30651727) but this coil was also found to be unraveled/stretched during placement.It was stated that the physician secured this coil between the stent and the vessel wall with a stent (unknown device details) and then completed the surgery.The procedure was prolonged for about 40 minutes and the patient was stable.The medical imaging was reviewed by cerenovus sr.Medical affairs director, dr.(b)(6)(neurointerventionalist), on (b)(6) 2022.The assessment reads as follows: ¿¿my interpretation of the event description above is that the physician experienced two separate instances of coil detachment and/or unraveling/stretching.The event description is insufficient to clearly map out the sequence of events that lead to the complaints and the steps used to provide treatment.One image shows multiple catheters in place but no visible coil, and the second image shows a partially coiled aneurysm with an arrow pointing to a portion of the proximal internal carotid artery and a radiopaque structure of unknown origin.Based on the event description and limited imaging provided it is not possible to differentiate between the multiple possible causes for the complaints.If additional information and/or images are provided this case can be reopened and additional evaluation performed¿.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30651727 number, and no non-conformances related to the malfunction were identified.Unraveled/stretched necessitating additional intervention are known potential complication associated with the use of embolic coils in endovascular embolization.The orbit galaxy instructions for use (ifu) states that an appropriate selection of the detachable coil is critical to ensure device effectiveness and patient safety.Clinical and procedural factors, including vessel characteristics, device selection, device interaction, and operator technique, may have contributed rather than the design or manufacture of the device.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of stretching and premature detachment.Since the alleged premature coil detachment required additional intervention (i.E., use of a stent retriever to remove the first coil from the patient and usage of a vessel stent to secure the second coil) to preclude patient harm, the event meets mdr reporting criteria with the classification of ¿serious injury¿ the file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 4X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15869123
Report Number3008114965-2022-00769
Device Sequence Number15125725
Product Code KRD
UDI-Device Identifier10886704030645
UDI-Public10886704030645
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number640CX0410
Device Catalogue Number640CX0410
Device Lot Number30651727
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG CMPLX XTRASOFT COIL 4X10; STENT RETRIEVER (HEARTCARE); UNSPECIFIED STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale